Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 30, 2005, 3:50 AM CDT for Walthall County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 3:50 AM CDT (08:50 UTC)
- Expired
- Apr 30, 2005, 4:15 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 300850 TORLIX MSC147-300915- /O.NEW.KLIX.TO.W.0053.050430T0850Z-050430T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 350 AM CDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 415 AM CDT * AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TYLERTOWN...OR ABOUT 18 MILES NORTH OF FRANKLINTON...MOVING EAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DEXTER BY 355 AM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3119 9020 3102 9015 3106 8996 3122 9005 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 29, 3:15 PM CDT, 12 hours 35 minutes earlier.
Area forecast discussion, Apr 29, 3:15 PM CDT, 12 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT FRI APR 29 2005 .DISCUSSION... STILL SOME QUESTIONS IN THE AIR THIS AFTERNOON...AS MODELS CONTINUE TO DISAGREE ON FRONTAL POSITION FOR THE WEEKEND...AND INGREDIENTS FOR CONVECTION TONIGHT INTO TOMORROW COME TOGETHER. SATELLITE AND SURFACE TRENDS ARE SHOWING STRONG LLJ ACROSS THE AREA...AND DECENT MOISTURE ADVECTION TAKING PLACE IN THE LOW-MID LEVELS OF THE ATMOSPHERE. EXPECT THIS LLJ TO REMAIN OVER THE REGION INTO THE EARLY OVERNIGHT HOURS...AS DEEPENING LOW IN TEXAS BEGINS TO EJECT INTO THE TENNESSEE AND OHIO VALLEYS. AMPLE MOISTURE AND HEAT TRANSPORT WILL CONTINUE DUE TO THIS LLJ...AS SHARP FRONTAL BOUNDARY SLIDES INTO THE CENTRAL GULF REGION. HOWEVER...IT APPEARS THAT SOME WEAK CAPPING WILL STILL BE IN PLACE IN THE MID-UPPER LEVELS. THIS SHOULD INHIBIT DEVELOPMENT OVER THE AREA UNTIL SOMETIME AFTER MIDNIGHT. EXPECT ONLY ISOLATED SEVERE THREAT IN THE AREA...AS BEST FORCING QUICKLY PULLS TO THE NORTHEAST...AS THE LOW EJECTS INTO THE TENNESSEE VALLEY. HOWEVER...WE WILL BE IN A REGION OF GENERAL ASCENT AS RIGHT ENTRANCE REGION OF 100KT JET STREAK MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. EXPECT BOWING SEGMENTS TO BE THE MAIN THREAT TONIGHT DUE TO DEEP UNIDIRECTIONAL FLOW AND DRY SLOT IN THE MID TO UPPER LEVELS. GOING INTO TOMORROW AND TOMORROW NIGHT...HAVE DECIDED TO GO WITH A BLEND OF THE GFS/NAM. WILL KEEP FRONT OVER THE NEARSHORE COASTAL WATERS...WITH HIGHEST POPS OVER THE COASTAL WATERS. HOWEVER...EXPECT SOME AFTERNOON CONVECTIVE DEVELOPMENT OVER COASTAL SECTIONS OF LOUISINA...AS LOW LEVEL FORCING AND AMPLE HEAT AND MOISTURE REMAIN IN THE REGION. FARTHER TO THE NORTH...STRONGER SUBSIDENCE AND CAPPING WILL INHIBIT CONVECTIVE DEVELOPMENT IN THE AFTERNOON AND EVENING HOURS. SUNDAY AND MONDAY...SURFACE AND UPPER LEVEL RIDGING WILL DOMINATE THE AREA...WITH STRONG SUBSIDENCE AND WARMER TEMPERATURES. THE HIGH WILL BEGIN TO SHIFT TO THE EAST ON TUESDAY...ALLOWING THE FRONTAL BOUNDARY OVER THE NORTHERN GULF TO SWING BACK ACROSS THE CWA AS A WARM FRONT. THIS FRONT WILL STALL OVER THE REGION ON WEDNESDAY...AS A LOW IN TEXAS SWINGS THROUGH THE NORTHERN GULF OF MEXICO AND STRONG RIDGING BECOMES ENTRENCHED OVER THE MIDWEST AND GREAT LAKES. IT APPEARS THAT A SERIES OF WEAK IMPULSES WILL RIDE ALONG THE FRONT THROUGH THE WEEKEND. DUE TO THIS...AM CONCERNED ABOUT HEAVY RAINFALL POTENTIAL WITH THIS SYSTEM. WILL LEAVE CHANCE POPS IN THROUGH SATURDAY...DUE TO OVERALL UNCERTAINTY IN TIMING OF WEAK IMPULSES. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD AS OVERALL ZONAL FLOW DOMINATES THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MCB 66 74 50 77 / 50 30 20 0 BTR 68 75 53 79 / 40 30 20 0 MSY 73 77 59 78 / 40 50 30 0 GPT 72 76 56 76 / 50 60 30 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Apr 29, 10:00 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 PM CDT FRI APR 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1000 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT A DEEPENING AREA OF LOW PRESSURE OVER SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI WILL CONTINUE PUSHING INTO THE TENNESSEE VALLEY TONIGHT. A TRAILING COLD FRONT WILL SLIDE INTO SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA AS THIS LOW PULLS EAST. AMPLE WARMTH AND MOISTURE...COMBINED WITH THE APPROACHING FRONT WILL ALLOW A LINE OF THUNDERSTORMS TO DEVELOP TONIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE AT TIMES. THE MAIN THREAT FROM THESE THUNDERSTORMS IS EXPECTED TO BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE OVER THE OFFSHORE COASTAL WATERS SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS WILL BE OVER ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...AS HIGH PRESSURE BUILDS IN FOR THE WEEKEND. THERE IS THE POSSIBILITY THAT A FEW WEAK THUNDERSTORMS COULD DEVELOP OVER COASTAL SECTIONS OF LOUISIANA SUNDAY AFTERNOON...AS THE COLD FRONT STALLS IN THE COASTAL WATERS. ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:32 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 43 min |
| Apr 30, 3:28 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 47 min |
| Apr 30, 4:43 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 47 min |
| Apr 30, 5:26 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 19 min |
| Apr 30, 6:31 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 29 min |
| Apr 30, 7:04 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 41 min |
| Apr 30, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 33 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.